Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2011, 5:55 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 5:55 PM MDT (23:55 UTC)
- Expired
- Jun 13, 2011, 6:25 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Dawes County, NE
The radar
The Rapid City radar (KUDX), 180 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:00 PM MDT | HAIL 0.88 | 3 N Box Butte Dam, NE | HAIL COVERING THE ROADS AND FIELDS AT TIME OF REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448
WUUS55 KCYS 132355
SVRCYS
NEC013-045-140045-
/O.NEW.KCYS.SV.W.0028.110613T2355Z-110614T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 645 PM MDT
* AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOX BUTTE DAM...OR 21 MILES SOUTHWEST OF HAY SPRINGS...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN BOX BUTTE AND SOUTHEASTERN DAWES
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4241 10312 4259 10313 4270 10277 4269 10276
4249 10277 4244 10274 4235 10275
TIME...MOT...LOC 2355Z 268DEG 22KT 4251 10300
WIND...HAIL 60MPH 1.00IN
$$
DAUGHERTY1 follow-up statement
593
WWUS55 KCYS 140025
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
625 PM MDT MON JUN 13 2011
NEC013-045-140035-
/O.CAN.KCYS.SV.W.0028.000000T0000Z-110614T0045Z/
BOX BUTTE NE-DAWES NE-
625 PM MDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4241 10312 4259 10313 4270 10277 4269 10276
4249 10277 4244 10274 4235 10275
TIME...MOT...LOC 0025Z 268DEG 22KT 4252 10275
$$
DAUGHERTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:42 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 13, 4:42 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT MON JUN 13 2011 .UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 11 PM TONIGHT. PRIMARY HAZARDS APPEAR TO BE LARGE HAIL AND STRONG WINDS. CAN NOT RULE OUT AN ISOLATED TORNADO THIS EVENING AS WELL. && .PREV DISCUSSION... /ISSUED 322 PM MDT MON JUN 13 2011/ SHORT TERM...TONIGHT THROUGH WEDNESDAY... AN ACTIVE LATE AFTERNOON/EVENING IN STORE AS AN UPSTREAM SHORTWAVE TAKES AIM ON THE INTERMOUNTAIN WEST. KCYS 88D RETURNS HAVE BEEN INCREASING MAINLY ACROSS THE SNOWY RANGE AS CONVECTIVE TEMPERATURES ARE MET. MUCH OF THIS ACTIVITY WILL BE HIGH BASED INITIALLY AND REMAIN MOSTLY VIRGA AS BOUNDARY LAYER MOISTURE IS VERY LIMITED. THIS IS EVIDENCED BY SFC DEW POINTS IN THE 20S AT BOTH KLAR AND KRWL. BRIEF WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. THIS ACTIVITY WAS FORMING AHEAD OF AN UPSTREAM SHORTWAVE THAT WAS LOCATED ACROSS IDAHO EARLY THIS AFTERNOON AND WILL PUSH EAST INTO WRN WYOMING BY 6 PM AND SLOWLY MOVE FROM WEST TO EAST THRU THE CWA TONIGHT. EXPECT CONVECTION TO BE FAIRLY SLOW TO DEVELOP AS THE LEADING EDGE OF THIS FTR ENCOUNTERS THE AFOREMENTIONED DRY LOW LEVELS. THIS CHANGES AS CONVECTION IS ABLE TO BE MAINTAINED INTO EXTREME ERN WYOMING AND THE WRN NEBRASKA PANHANDLE BY THE LATE AFTERNOON AND EVENING HOURS. SFC DEW POINTS ARE IN THE UPPER 40S AND 50S ACROSS THIS ARE...SO EXPECT EARLY AFTERNOON CONVECTION TO BECOME MORE WIDESPREAD AND INTENSIFY AS IT WORKS EAST LATE THIS AFTERNOON/THIS EVENING. SBCAPES WILL BE 1000 TO 1500 J/KG ACROSS THE WRN PANHANDLE THROUGH EARLY EVENING. THE SHEAR PROFILE WILL BE SUFFICIENT FOR DECENT STORM ORGANIZATION...WITH 35 KNOTS AT 20 KFT INCREASING TO 55 KNOTS BY AROUND 30 KFT. EXPECT THE INITIAL HIGH WIND HAZARD ACROSS CARBON AND ALBANY COUNTIES TO TRANSITION TO MORE OF A HAIL AND HEAVY RAIN HAZARD ACROSS EXTREME ERN WYOMING AND THE WRN NEBRASKA PANHANDLE. HAVE INCLUDED SEVERE MENTION IN THE FORECAST THROUGH 10 PM. GIVEN THE LATE TIMING OF THE PASSAGE OF THIS SHORTWAVE AND ITS ASSOCIATED WEAK FRONT TONIGHT...WOULD NOT BE SURPRISED TO SEE SOME OF THIS CONVECTION...ALBEIT WEAKER...LINGER IN THE EAST INTO THE LATE EVENING OR PERHAPS EVEN THE EARLY MORNING HOURS. A SECONDARY SHORTWAVE WILL MOVE FROM MONTANA INTO THE DAKOTAS ON TUESDAY. KEPT WITH THE EARLIER THINKING OF ISOLATED CONVECTION ACROSS THE NORTH...ALTHOUGH COVERAGE WILL BE LESS THAN WHAT IS EXPECTED LATER TODAY. THIS SECONDARY SHORTWAVE WILL DEPART TUESDAY NIGHT...GIVING WAY TO DRY AND CLEARING CONDITIONS INTO THE DAY ON WEDNESDAY. AS FOR TEMPERATURES...700MB TEMPERATURES WILL COOL FROM AROUND 12C TODAY TO 8C ON TUESDAY. SO AFTERNOON HIGHS WILL BE SLIGHTLY COOLER COMPARITIVELY ON TUESDAY...ONLY REACHING THE 70S. AFTERNOON HIGHS WILL BOUNCE BACK QUICKLY INTO THE UPPER 70S WEST AND 80S EAST ON WEDNESDAY AS 700MB TEMPERATURES RETURN TO AROUND 12C. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... NO MAJOR WEATHER CHANGES ANTICIPATED IN THIS TIME PERIOD AS THE PATTERN IS EXPECTED TO FEATURE A FAIRLY PERSISTENT TROUGH OVER THE PACIFIC NW WITH GENERALLY SW FLOW ALOFT OVER THE CWA. THIS WILL KEEP SEASONAL TEMPERATURES OVER THE AREA AS WELL AS PERIODIC CHANCES FOR MAINLY LATE DAY SHOWERS AND THUNDERSTORMS...ENHANCED BY A FEW HARD TO TIME UPPER IMPULSES IN THE FLOW. THE STRONGEST SYSTEM LOOKS TO SWING BY THURSDAY NIGHT WITH THE NEXT SYSTEM ARRIVING NEXT MONDAY. AVIATION...FOR 00Z TAFS...VFR EXPECTED OVERALL TONIGHT AND TUESDAY OUTSIDE OF SCATTTERED TSTRMS WHERE BRIEF MVFR CIGS/VSBYS POSSIBLE THIS EVENING. SOME PATCHY LOW CLOUDS/MVFR CIGS POSSIBLE LATE TONIGHT INTO EARLY TUESDAY MORNING OVER THE PANHANDLE FROM ANY AREAS OF ENHANCED LOW LEVEL MOISTURE LEFT BEHIND FROM EARLIER STORMS. FIRE WEATHER... AN UPPER LEVEL DISTURBANCE WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING...ESPECIALLY FOR AREAS OF THE DISTRICT EAST OF INTERSTATE 25. A FEW THUNDERSTORMS MAY BECOME SEVERE CONTAINING HAIL...STRONG WINDS...AND HEAVY RAIN. THIS ACTIVITY WILL DISSIPATE LATE TONIGHT. WEST/SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE DURING THE AFTERNOON HOURS FOR AREAS WEST OF THE LARAMIE RANGE THROUGH MUCH OF THE WEEK. THESE AREAS WILL ALSO SEE RELATIVE HUMIDITIES DIP INTO THE TEENS. HOWEVER...WITH FUELS STILL IN GREENUP...FIRE WEATHER CONCERNS REMAIN LOW. HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR MOST RIVERS FLOWING OFF THE SIERRA MADRE AND SNOWY RANGES TODAY AND WILL CONTINUE INTO MID-WEEK. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE LOWER NORTH PLATTE RIVER BETWEEN HENRY AND MINATARE. TEMPERATURES WILL CONTINUE TO BE WARM OVER THE CWA THROUGH THE WEEK. THE WARMER TEMPERATURES WILL KEEP THE SNOW MELT GOING AT A FAIRLY STEADY RATE OF ABOUT AN INCH OF SNOW WATER EQUIVALENT A DAY...WITH GREATER RATES POSSIBLE LATE THIS WEEK CORRESPONDING TO THE WARMEST DAYS. WATER LEVELS WILL REMAIN HIGH FOR THIS WEEK...WITH ANOTHER CREST POSSIBLE LATE THIS WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM... LONG TERM/AVIATION...
Hazardous weather outlook, Jun 13, 4:30 PM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT MON JUN 13 2011 WYZ101>119-141030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 430 PM MDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS THE AREA...WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS NEAR THE NEBRASKA BORDER. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS...ALONG WITH HEAVY RAIN. RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM RESERVOIR RELEASES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN FOR TUESDAY...WITH THE BEST CHANCE ACROSS CONVERSE AND NIOBRARA COUNTIES. THESE STORMS WILL BE WEAK. RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM RESERVOIR RELEASES UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-141030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 430 PM MDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. THESE STORMS SHOULD BE WEAK. RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM RESERVOIR RELEASES UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Local storm report, Jun 13, 1:03 PM MDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO YODER 41.92N 104.29W
06/11/2011 GOSHEN WY EMERGENCY MNGR
BRIEF TOUCHDOWN ON NORTH SIDE OF TOWN
&&
GRIFFITHLocal storm report, Jun 13, 1:15 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
115 PM MDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO MULE CREEK JUNCTION 43.38N 104.22W
06/12/2011 NIOBRARA WY TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 27 min |
| Jun 12, 9:09 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 22 min |
| Jun 13, 4:01 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 59 min |
| Jun 13, 5:07 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 53 min |
| Jun 13, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.